Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 17, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 6, 2014, 3:38 PM CDT for Cullman County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2014, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 6, 2014, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 91 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
171
WGUS54 KHUN 062038
FFWHUN
ALC043-062330-
/O.NEW.KHUN.FF.W.0017.140606T2038Z-140606T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
338 PM CDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 630 PM CDT
* AT 335 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS MUCH OF SOUTHERN CULLMAN COUNTY...SOUTH OF A
LINE FROM CRANE HILL TO HANCEVILLE. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN...WITH AN ADDITIONAL TWO TO THREE INCHES OF
RAINFALL POSSIBLE THROUGH 630 PM CDT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HANCEVILLE...GOOD HOPE...DODGE CITY...GARDEN CITY...COLONY...
WILBURN...ARKADELPHIA...BLACK BOTTOM...CRANE HILL AND WALTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3389 8701 3390 8710 3391 8708 3397 8712
3413 8711 3412 8660 3408 8669 3409 8669
3408 8670 3405 8668 3406 8671 3403 8670
3395 8679 3396 8682 3394 8682 3391 8692
3387 8693 3386 8699
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:44 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 6, 12:44 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1244 PM CDT FRI JUN 6 2014 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1050 AM CDT FRI JUN 6 2014/ ANOTHER DAY...AND MORE CHANCES OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON/EVENING. ALOFT...A WNW-ESE MID/UPPER FLOW REGIME WAS PRESENT ACROSS THE EASTERN CONUS. AT THE SURFACE...A WEAK STATIONARY BOUNDARY EXTENDED WEST-EAST FROM NE OKLAHOMA TO NEAR MEMPHIS...NORTH OF LYNCHBURG AND CHATTANOOGA...TO THE COASTAL CAROLINAS. THE ABOVE NOTED FRONT BOUNDARY HAD SAGGED A BIT MORE TO THE SOUTH THAN IT WAS AT THIS TIME YESTERDAY. THE UPPER FLOW WAS BRINGING A SERIES OF UPPER LEVEL DISTURBANCES ACROSS THE AREA. ONE OF THOSE DISTURBANCES WAS RESULTING IN A THUNDERSTORM COMPLEX MOVING IN A WNW-ESE FASHION ACROSS OUR MIDDLE TENNESSEE COUNTIES. OTHER MORE ISOLATED/WEAKER CONVECTION HAD FORMED EAST OF I-65... NOW MOVING ACROSS NE ALABAMA. A LARGE THUNDERSTORM COMPLEX NOW MOVING ACROSS OKLAHOMA SHOULD CONTINUE ITS MOVEMENT GENERALLY ALONG THE ABOVE NOTED BOUNDARY. TIMING FROM LAST NIGHTS MESOSCALE MODELS...AND THE NEW NAM BRING THIS SYSTEM...AND/OR DEVELOPMENT THAT OCCURS EAST OF IT ACROSS THE FORECAST AREA LATER THIS AFTERNOON AND EVENING. SUCH WAS THE CASE WAS YESTERDAY...ANOTHER BOUT OF STRONG TO SEVERE STORMS IS A POSSIBILITY. EXPECTED STORM STRENGTH TODAY DOES NOT LOOK AS ROBUST AS WAS THE CASE YESTERDAY. THE MAIN THREATS FROM THE STRONGER STORMS TODAY WILL BE STRONG TO DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE STORMS PER NEW GUIDANCE APPEARS WILL TRACK/AFFECT AREAS A BIT FURTHER TO THE SOUTH THAN YESTERDAYS ACTIVITY. THAT BEING SAID... WILL KEEP LIKELY POPS THIS AFTERNOON GIVEN VARIANCE IN POSSIBLE STORM COVERAGE. RSB && .AVIATION... FOR 18Z TAFS... UNSETTLED WEATHER WILL CONTINUE ACROSS THE REGION INTO THE EVENING AS PASSING UPPER DISTURBANCES...ALONG WITH UNSTABLE CONDITIONS WILL CONTINUE SHOWER/THUNDERSTORM CHANCES. THE MOST NUMEROUS CONVECTION IS EXPECTED THIS AFTERNOON/EVENING...WITH BOTH TERMINALS SUBJECT TO ERRATIC/GUSTY WINDS AND MVFR (POSSIBLY LOWER) CIG/VIS. SHOWER ACTIVITY SHOULD DIMINISH THIS EVENING...WITH VFR WEATHER INTO LATE NIGHT. MVFR FOG/MIST IS POSSIBLE AROUND DAYBREAK SAT...WITH MORE CONVECTION AGAIN TOWARD THE END OF THE TAF. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 6, 1:32 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 132 PM CDT FRI JUN 6 2014 ALZ001>010-016-TNZ076-096-097-070200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 132 PM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... MORE WIDESPREAD STORMS WILL PERSIST THROUGH THE EARLY EVENING HOURS...MAINLY IN NORTH ALABAMA. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STALLED COLD FRONT WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH EARLY NEXT WEEK. STRONG TO SEVERE STORMS REMAIN POSSIBLE DURING THIS PERIOD...WITH THE PRIMARY THREATS BEING GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. STORMS WILL BECOME MORE ORGANIZED AS ANOTHER FRONT SLOWLY MOVES ACROSS THE REGION AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THROUGH THIS EVENING. BCC
In the hours before
Local storm report, Jun 6, 1:12 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
112 PM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG 2 NNW IDER 34.72N 85.68W
06/06/2014 DEKALB AL EMERGENCY MNGR
TREE DOWN NEAR INTERSECTION OF COUNTY ROAD 121 AND
COUNTRY LANE NEAR IDER. TIME ESTIMATED FROM RADAR.
1153 AM TSTM WND DMG 3 NNE HAMMONDVILLE 34.63N 85.61W
06/06/2014 DEKALB AL EMERGENCY MNGR
TREE DOWN NEAR INTERSECTION OF U.S. 11 AND CR 239 NORTH
OF HAMMONDVILLE. TIME ESTIMATED FROM RADAR.
&&
BCCSpecial weather statement, Jun 6, 1:45 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
145 PM CDT FRI JUN 6 2014
ALZ007-008-016-061930-
CULLMAN AL-MARSHALL AL-MORGAN AL-
145 PM CDT FRI JUN 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CULLMAN...
SOUTHWESTERN MARSHALL AND SOUTHEASTERN MORGAN UNTIL 230 PM CDT...
AT 145 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PRICEVILLE...OR 9 MILES EAST OF HARTSELLE...MOVING SOUTHEAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GUNTERSVILLE...ARAB...MORGAN CITY...SOMERVILLE...BAILEYTON...EVA...
UNION GROVE...VALHERMOSO SPRINGS...EDDY AND RYAN CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3421 8642 3426 8644 3426 8649 3425 8650
3425 8652 3423 8652 3422 8654 3442 8691
3456 8682 3455 8676 3456 8674 3438 8624
3417 8637
TIME...MOT...LOC 1845Z 298DEG 27KT 3447 8678
RSBSpecial weather statement, Jun 6, 1:51 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
151 PM CDT FRI JUN 6 2014
ALZ004-007-061915-
MORGAN AL-LAWRENCE AL-
151 PM CDT FRI JUN 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN AND
SOUTHEASTERN LAWRENCE COUNTIES UNTIL 215 PM CDT...
AT 150 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MOULTON...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
DECATUR...HARTSELLE...MOULTON...BASHAM...SPEAKE...CHALYBEATE
SPRINGS...MASSEY...WREN...DANVILLE AND NEEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3445 8739 3461 8728 3448 8688 3431 8699
3431 8711 3430 8711 3430 8713
TIME...MOT...LOC 1850Z 298DEG 22KT 3450 8726
RSBSpecial weather statement, Jun 6, 2:23 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
223 PM CDT FRI JUN 6 2014
ALZ008-062015-
MARSHALL AL-
223 PM CDT FRI JUN 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL UNTIL 315 PM
CDT...
AT 223 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ALBERTVILLE TO NEAR
STRAWBERRY...AND MOVING SOUTHEAST AT 20 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...BOAZ...DOUGLAS...HYATT...HORTON...MOUNTAIN VIEW...
RABBIT TOWN...MCVILLE AND HIGH POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
&&
LAT...LON 3421 8642 3424 8644 3426 8644 3426 8646
3429 8646 3429 8648 3430 8648 3431 8612
3430 8611 3419 8610 3418 8619 3410 8630
TIME...MOT...LOC 1923Z 299DEG 16KT 3428 8616 3427 8652
12Special weather statement, Jun 6, 2:38 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 238 PM CDT FRI JUN 6 2014 ALZ003-062030- FRANKLIN AL- 238 PM CDT FRI JUN 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN UNTIL 330 PM CDT... AT 237 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RED BAY...MOVING EAST AT 10 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RED BAY...BELGREEN...VINA...HODGES...LITTLE BEAR CREEK RESERVOIR... DUKETON...ATWOOD AND HALLTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3446 8815 3449 8780 3431 8782 3432 8817 TIME...MOT...LOC 1937Z 271DEG 8KT 3436 8806 12
Special weather statement, Jun 6, 3:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 317 PM CDT FRI JUN 6 2014 ALZ003-062100- FRANKLIN AL- 317 PM CDT FRI JUN 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN UNTIL 400 PM CDT... AT 316 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RED BAY...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RUSSELLVILLE...RED BAY...PHIL CAMPBELL...BELGREEN...VINA...HODGES... LITTLE BEAR CREEK RESERVOIR...ATWOOD...DEMPSEY AND ROCKWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3446 8815 3454 8758 3430 8755 3432 8817 TIME...MOT...LOC 2016Z 264DEG 30KT 3437 8814 12
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:14 AM CDT | Special Weather Statement | HUN | Lauderdale | 46 min |
| Jun 6, 10:55 AM CDT | Special Weather Statement | HUN | Jackson | 50 min |
| Jun 6, 12:19 PM CDT | Special Weather Statement | HUN | Limestone | 26 min |
| Jun 6, 12:21 PM CDT | Special Weather Statement | HUN | DeKalb | 9 min |
| Jun 6, 12:52 PM CDT | Special Weather Statement | HUN | Limestone | 38 min |
| Jun 6, 12:54 PM CDT | Special Weather Statement | HUN | Lawrence | 51 min |
| Jun 6, 1:20 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 25 min |
| Jun 6, 1:45 PM CDT | Special Weather Statement | HUN | Marshall, Morgan | 45 min |
| Jun 6, 1:51 PM CDT | Special Weather Statement | HUN | Lawrence | 24 min |
| Jun 6, 2:02 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 28 min |
| Jun 6, 2:23 PM CDT | Special Weather Statement | HUN | Marshall | 52 min |
| Jun 6, 2:28 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 32 min |
| Jun 6, 2:31 PM CDT | Flash Flood Warning | HUN | Marshall | 3 hr |
| Jun 6, 2:38 PM CDT | Special Weather Statement | HUN | Franklin | 52 min |
| Jun 6, 3:00 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 30 min |
| Jun 6, 3:17 PM CDT | Special Weather Statement | HUN | Franklin | 43 min |
| Jun 6, 3:33 PM CDT | Flash Flood Warning | HUN | Franklin | 3 hr |
| Jun 6, 3:41 PM CDT | Special Weather Statement | HUN | Colbert | 34 min |
| Jun 6, 3:45 PM CDT | Flash Flood Watch | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 1 more | 9 hr |
| Jun 6, 3:49 PM CDT | Special Weather Statement | HUN | Cullman | 26 min |
| Jun 6, 4:12 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 48 min |
| Jun 6, 4:15 PM CDT | Special Weather Statement | HUN | Lawrence | 45 min |
| Jun 6, 4:30 PM CDT | Special Weather Statement | HUN | Morgan | 30 min |
| Jun 6, 4:52 PM CDT | Special Weather Statement | HUN | Cullman | 23 min |
| Jun 6, 4:58 PM CDT | Special Weather Statement | HUN | Lauderdale | 32 min |
| Jun 6, 5:05 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 25 min |
| Jun 6, 5:24 PM CDT | Special Weather Statement | HUN | Limestone | 36 min |
| Jun 6, 5:55 PM CDT | Special Weather Statement | HUN | Limestone | 35 min |
| Jun 6, 6:19 PM CDT | Areal Flood Warning | HUN | Franklin | 3 hr |
| Jun 6, 6:32 PM CDT | Special Weather Statement | HUN | Madison | 28 min |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.